Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 31, 2000, 3:32 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2000, 3:32 PM CDT (20:32 UTC)
- Expired
- May 31, 2000, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Ford County, IL, Iroquois County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
920 WUUS53 KLOT 312033 SVRCHI ILC053-075-312100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 332 PM CDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS SOUTHEAST IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 400 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SHELDON TO 2 MILES EAST OF WATSEKA TO 10 MILES WEST OF BUCKLEY...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF RENSSELAER TO 2 MILES EAST OF WATSEKA TO 12 MILES NORTHWEST OF PAXTON...MOVING SOUTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR BUCKLEY AROUND 335 PM CDT CISSNA PARK AROUND 340 PM CDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. THIS IS A DANGEROUS STORM./LINE OF STORMS. RATZER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:21 PM CDT, 11 minutes earlier.
Area forecast discussion, May 31, 3:21 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 200 PM CDT WED MAY 31 2000 THE MESOSCALE CONVECTIVE SYSTEM...MCS...WHICH IS ABOUT 296 NMI ACROSS...IS SEEN MOVING EAST INTO NORTHEAST ILLINOIS. THE MCS WILL MOVE EAST AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA WILL HAVE A LOT OF RAIN. THE GROUND IS WELL SATURATED SO HAVE A FLASH FLOOD WATCH IN EFFECT FOR THIS AFTERNOON AND TONIGHT. THE FRONTAL BOUNDARY SEEN ON THE 1800 UTC SURFACE MAP SOMEWHERE NORTH OF FORT MADISON IOWA TO JUST NORTH OF JOLIET ILLINOIS WILL DRIFT NORTH LATER TONIGHT. THE ETA 925 MB EQUIVALENT POTENTIAL TEMPERATURE ANALYSIS AND FORECASTS SHOW THIS. THICKNESS FORECASTS SHOW THAT WARM AIR WIILL RETURN FOR THURSDAY. BUT WILL KEEP TEMPERATURES LOWER THAN MOS BECAUSE THE PARTLY SUNNY SKIES. IN FRIDAY THE FRONT RETURNS AND MOVES SOUTH THROUGH NORTHEAST ILLINOIS BY EVENING. .CHI...FFA FOR TONIGHT. WHW
In the hours before
Special weather statement, May 31, 11:55 AM CDT, 3 hours 37 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST WED MAY 31 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA THERE IS THE SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT IN NORTHERN ILLINOIS WILL BEGIN TO DRIFT SLOWLY SOUTH INTO CENTRAL ILLINOIS THIS EVENING. MEANWHILE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ALONG THE FRONT. WITH THE WARM AND MOIST AIR SOUTH OF THE FRONT...SOME OF THE THUNDERSTORMS COULD BE SEVERE. THE MAIN THREAT WILL BE HAIL AND STRONG GUSTS OF WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH LOCAL AMOUNTS OF 1 TO 3 INCHES. WHW
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:48 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Kankakee, Livingston | 42 min |
| May 31, 2:48 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 42 min |
| May 31, 3:05 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 25 min |
| May 31, 5:59 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.